Forum

Calf muscle very tight for a long time

Hi I suffer from RRMS and have been for years. Following a major relapse about a year ago I am trying to get fully mobile again. My latest issue is my calf muscle being very tight and whenever I stretch it only lasts for a few minutes before it tightens up again. I have been looking at Revitive circulation booster and am wondering if anybody else has tried this unit and if it is any good.

Are you on any meds for it? If not, is there some reason you are against them or can’t take them?

It’s just that there are drugs for this, with known effectiveness.

It’s not a circulatory problem, so I think it’s uncharted territory, really, as to whether a circulation booster would help with MS-spasticity. I have never heard it recommended as a therapy, although I believe a few have tried it.

I think better results have been reported with proper vibration plates, which actually exercise the muscle. But these tend to be very expensive, so you’d definitely be better finding a gym or MS therapy centre that has one for you to try, before committing to such an outlay.

Tina

Hi Charlie Sam

Snap- I have very tight calf muscles have great problems walking.

I take Baclofen and tizanidine but don’t make enough improvement. Do stretching exercises. Have a block of wood by the kitchen counters to stand on and drop heels down. - hope you know what I mean.

I bought a circulation booster, but don’t think it made any difference. They do make muscles contract Get very cold hands and feet but didn 't like the sensation.

Try your local gym. Mine does an exercise class for people with MS /strokes.

Jen x

1 Like

Thanks for the reply. I am on medication Tysabri which seams to be working for me as no relapses as of yet since I’ve been on the meds.

I will look into trying the vibration plates.

goldrat I will try the block of wood stretch to see if it helps.

Sorry, I should have explained myself better - I didn’t quite mean DMDs like Tysabri.

I meant are you on anything for symptomatic relief of tight muscles?

They can be taken alongside a DMD, as they’re completely different things.

Goldrat (Jen) mentioned a couple - Baclofen and Tizanidine. I take Baclofen and Diazepam.

Stretches are all very well, but they’re not always enough. I know exactly what you mean about things going back as they were within a few minutes after the stretches.

You might want to ask your GP or MS nurse about medication for this problem.

For me, the Baclofen is starting not to work properly (and I’m on quite a high dose). But I think I’m still a lot better than I would be without it.

Tina

Tina, I will ask about medication next time I see the MS infusion nurse in a couple of weeks. I am a little anti medication, I know it’s stupid, it took me a bit of time to get used to the infusions, not due to needles but the medication! I prefer physical stuff over medical but I am open to all ideas though.

Charlie